Prednisalone: Please is there an... - British Lung Foun...

British Lung Foundation
41,438 members47,630 posts

Prednisalone

Alice70
Alice70
16 Replies

Please is there an alternative tablet to prednisolone for inflamation on lungs ,chest , to me they are the tablet from hell ,was on 6per day for a week ,gp has restarted me on them ,I swear I dont sleep a wink on them ,patrolling the house all night ,my brain and body is going like a train all day ,I do get the sense of well being on them ,but I am totally exhausted, makes me wonder is that the reason I am no better after taking two weeks of doxycycline, how can you get well I wonder with no rest ,they also reck my stomache ,I take levothyroxine tabs,and sometimes wonder agian if prednisolone and levothyroxine are a bad mix ,as I no levothyroxine helps your metabolism

16 Replies
oldestnewest
Oshgosh

You need to take prednisolone as early in the morning as possible.

When I was on a high dose of prednisolone and struggled to sleep,I used to get up,take the steroids,have a brew and go back to bed for a lie down ,if not for a sleep. Perhaps check with your GPis you don’t see any improvement by Thursday

Reply
Patsy164

Hi Alice I know what you mean all those three tablets they do me in too. I always look like I’ve been punched in both eyes when I take prednisolone as the lack of sleep makes my eyes go black. We are all different with tablets what upsets some doesn’t others as you say it all depends what you are taking with them. The only thing that keeps me taking them is that I get better quickly but when I take them I think “Oh no I have to take those blimming tablets”. I now have to take ciprofloxacin as doxycycline wouldn’t work. Have you had a sputum test to see which antibiotic kills the germ, if not maybe ask for one. Good luck hope you feel better soon x

1 like
Reply
pepparuby1
pepparuby1
in reply to Patsy164

Yes black eyes for a week looking like Halloween character ! I get this

1 like
Reply
Alice70
Alice70
in reply to Patsy164

Same hear patsy , I've just suffered them for well over a week now I have to take more ,dam

1 like
Reply
Patsy164
Patsy164
in reply to Alice70

It’s torture for a good end

Reply
HungryHufflepuff

The devil’s tictacs! It’s best to take them as early as possible in the day, with breakfast (not on an empty stomach) There are red ones and white ones, I can never remember which is which, but one (I think the red ones?) are slightly easier on the stomach. If you’re having to take the dreaded things more frequently maybe you could ask your doctor for the other kind which are coated. I hope things start to improve for you soon 💐

Reply
Alice70

Your not kidding hungry ,they are the devils tic tacs ,good name for them

2 likes
Reply
poemsgalore1

I was on 8 a day for 3 years! I always took them at breakfast.

1 like
Reply
pepparuby1

Oh Prednisolone my wonderful rescue pill NOT! I did look into this because I couldn’t sleep when I took them - yes cause insomnia- and depression and increased hunger! Great eh! I have to talk to myself about what will happen as soon as I’ve taken 6 on day 1 that I won’t sleep tonight so have no expectations! I also talk to myself about no decisions this week because they may be impacted with low mood or depressed thoughts so I give myself permission not to make any decisions and it’s ok to raid the carb cupboard and eat lots of Tiger Bread.

Goodness I have had a spell where I had to take an extra week but refused as I can only do 7 days in the madness! Would be keen to hear of an alternative

2 likes
Reply
Alice70
Alice70
in reply to pepparuby1

Just been given another weeks worth uuugh ,no exactly how you feel ,carnt keep still in the day either ,I could literally talk some ones head off ,feel like I'm going like a train

1 like
Reply
Oshgosh

Please take them in the morning as ear as possible

Reply
Caspiana

Hi Alice70 . 😊

No, there is no alternative, just different names Predisone, Predisolone. As everyone said they should be taken first thing in the morning. And insomnia is just one small aspect of the side effects of taking steroids. To counter side effects it's important to maintain a good diet as well. Predisone is notorious for depleting our Potassium which is so important for heart function and muscles. Plenty of fruit especially bananas, and spinach is very good. Weight gain is unfortunately common , so drink plenty of water, if you start to feel peckish and snack on fruit and a few almonds instead of comfort food. Loss of bone density is an issue, so exercise as much as possible. Keep up your calcium intake, anyone on long term steroid treatment should be on calcium supplements as recommended by your doctor. It also takes a lot longer for any abrasions and bruises to repair themselves. Another delight of taking Predisone. Vitamin E will help with this like green leafy vegetables and nuts but not too many. So in short, a good diet and exercise really helps to counter some of the dreadful side effects. If you are still taking Pred at night, that definitely needs to change. Without proper sleep you aren't going to be able to regenerate. Please consult with your doctor. Take good care. I hope you are asleep now. 😴😴😴😴😴

Cas xx🍁🌿🍂🍀

2 likes
Reply
Alice70
Alice70
in reply to Caspiana

Thank you Cas ,I do take in the morning,trying to relax on them today as they give me such a bad high, hope you are keeping well caspiana

1 like
Reply
Meme50

Thank you for all that info. I didn’t know about the Potassium issue.

1 like
Reply
dickinson1954

I empathise with you. Hate them. Make my life hell whilst taking them even though I take them early in the morning. Fortunately I haven't had to take them for a while- maybe its the change of inhaler to FOSTAIRNEXTHALER or the vitamin d3 supplements.

Reply
Alice70

Back on them ,first six today I'm trying to relax to them instead of going like a train ,I get awful highs on them ,then carnt sleep ,then feeling down when comming off them ,at least go gave me the red ones gastro resistant ,as the normal ones also reck my stomach

Reply

You may also like...